Hail, Henry
- When
- May 30, 2:35 PM EST
- Where
- Henry County, Headland
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.350, -85.350
Dime size hail reported by the Henry County Sheriff.
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 30, 1:20 PM EST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 220 PM EDT THU MAY 30 2002 SYNOPSIS: ITS SHAPING UP TO BE AN ACTIVE AFTN W/ CONVECTION BREAKING OUT OVER WRN 1/2 OF CWFA. WATER VAPOR IMAGERY SHOWS UPPER LOW CENTERED OVER LA W/ SERIES OF SHORT WAVES (S/WAVE) PINWHEELING AROUND SYSTEM. LEAD S/WAVE & DIFFLUENCE ALOFT GENERATING SCATTERED STRONG CONVECTION OVER OUR PNHDL ZONES/COASTAL WATERS, MOVING NWD. MORE CONVECTION FIRING FURTHER W OVER LA. WEAK LOW OFF NE FL COAST W/ E & W COAST SEA BREEZES BECOMING ACTIVE. MODELS/PUBLIC FCST: 12Z MODELS INITIALIZE UPPER LOW OVER LA W/ SLIGHT POSITION/STRENGTH VARIATIONS THEREAFTER AS BROAD POSITIVELY-TILTED TROUGH DOMINATES THE GULF OF MEXICO & SE CONUS. SERIES OF S/WAVES ROTATING AROUND BASE OF TROUGH WILL CONTINUE TO MOVE E/NEWD AS LOW DIGS S INTO GULF NEXT 48 HRS. DECENT UPPER SUPPORT LINGERS THRU FRI, W/ WEAK VORT LOBE LINGERING OVER CWFA THIS WEEKEND. WEAK LOW OFF NE FL COAST WEAKENS TONIGHT W/ SURFACE PATTERN DOMINATED BY WEAK HIGH PRESSURE & LIGHT W-SW SUB-SYNOPTIC FLOW. MODEL SOUNDINGS STAY RELATIVELY MOIST (PWATS 1.5) AND UNSTABLE (UNMODIFIED SBCAPES 2000-2500 J/KG) THRU SUN. SCATTERED CONVECTION WILL PRIMARILY BE DIURNALLY DRIVEN W/ AFTN SEA BREEZES EACH DAY. POPS THIS EVENING BASED ON RADAR TRENDS W/ CONVECTION WINDING DOWN LATER THIS EVENING. REMAINDER OF FCST FOLLOWS MOS POPS/TEMPS CLOSELY. MARINE: NO HIGHLIGHTS. GENERALLY LIGHT W-SW FLOW THRU THE PERIOD W/ LOW SEAS. FIRE WEATHER: NO CONCERNS. EXTENDED (MON-THU): CENTRAL GULF CLOSED LOW BECOMES OPEN WAVE & LIFTS NE TO CAROLINAS BY TUE, FOLLOWED BY WEAK RIDGE ALOFT FOR WED. NEXT UPPER TROUGH MOVES FROM ROCKIES TO MS VALLEY THU W/ SWLY FLOW ALOFT. COLD FRONT OVER UPPER MIDWEST DROPS S TO OH VALLEY LATE TUE & APPROACHES CWFA LATE THU W/ FROPA JUST BEYOND THIS PERIOD AS UPPER TROUGH SWINGS BY. AS WEAK SURFACE RIDGE AXIS CENTERS FROM CNTRL FL PEN INTO WRN ATLANTIC, W-SWLY LOW LEVEL WILL DOMINATE W/ SCATTERED MAINLY AFTN/EVE SEA BREEZE-INDUCED CONVECTION. PRELIM NUMBERS: TLH 067/090 068/092 3423 PFN 070/086 071/088 4423 DHN 068/088 069/090 5423 ABY 068/089 069/091 3423 VLD 067/090 068/092 2423= .TLH... .AL...NONE. .GA...NONE. .FL...NONE. MAJ
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-302100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1100 AM EDT THU MAY 30 2002 ...A FEW STRONG STORMS POSSIBLE THIS AFTERNOON... A BAND OF SHOWERS AND THUNDERSTORMS OVER SOUTHWEST ALABAMA EXTENDING INTO THE GULF IS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE. THIS DISTURBANCE WILL MOVE EAST TOWARD THE TRI-STATE REGION THIS AFTERNOON. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE OVER PORTIONS OF SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE WHERE STORM OUTFLOW BOUNDARIES COLLIDE WITH THE GULF SEA BREEZE THIS AFTERNOON. OVER SOUTHWEST GEORGIA AND THE FLORIDA BIG BEND...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP BY MID-AFTERNOON AS THE GULF AND EAST COAST SEA BREEZES MOVE INLAND AND INTERACT WITH THE DISTURBANCE ALOFT. SUFFICIENT INSTABILITY...MOISTURE AND COOL AIR ALOFT WILL ALLOW A FEW OF THESE STORMS TO APPROACH SEVERE LIMITS WITH HAIL AND DAMAGING WINDS THE MAIN THREATS. WITH WEAK STEERING WINDS ALOFT...STORMS WILL BE SLOW MOVERS WITH LOCALLY HEAVY RAINFALL POSSIBLE. THE SHOWERS AND STORMS WILL LINGER INTO THE EVENING HOURS. ALTHOUGH SPOTTER ACTIVATION IS NOT EXPECTED...SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE WEATHER THIS AFTERNOON AND EVENING. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. MAJ
ALZ065>069-301930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 302 PM EDT THU MAY 30 2002 AT 302 PM EDT(202 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS MOVING SLOWLY NORTH OVER MUCH OF SOUTHEAST ALABAMA. THERE HAD BEEN PUBLIC REPORTS OF A FUNNEL CLOUD AROUND DALEVILLE...HOWEVER THIS REPORT HAD NOT BEEN CONFIRMED BY ADDITIONAL REPORTS OR RADAR. SOME STORMS IN SOUTHEAST ALABAMA WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING... AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. TJT
The national radar mosaic for the moment the first event began.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Dime size hail reported by the Henry County Sheriff.
Several downed trees reported by the Henry County Sheriff.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2002Every state in 2002This day in weather historyWarnings in Alabama, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294855, 5294856.